Discussion in 'Spot Diagnosis' started by Egyptian Doctor, Dec 11, 2012.
What is your medical diagnosis ?
This could be angioedema due to an allergic reaction.
OR could be Hereditary Angioedema, and it is due to deficiency of C1 esterase complement inhibitor (and therefore there is
and overactive Classical Pathway activation, which results in producing complements (Membrane attack complexes) that attack the persons own cells leading to the characteristic angioedema)
Pts. responds well to antihistamines and steroids.
Angioedema labia oris inf.
C1 inhib. def. leads to too much C2b (aka prokinin ) and it's conversion to kinin results in the edema. But this person will only suffer from some localised edema and there is no danger of a runaway phenomenon leading to MAC ( i repeat - no excess MAC formation ) and more generalised edema or anaphylaxis as the other inhibitors, namely : C3a inhib. and C4a inhib. are intact.
allergic reaction angioedema or hereditary ?
i'd say angioedema, probable hereditary angioedema
Answer : Angioedema
Separate names with a comma.